Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 83, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 28, 1994, 1:55 PM EDT for Orange County, Florida. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1994, 1:55 PM EDT (17:55 UTC)
- Expired
- Jul 28, 1994, 3:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 281754 RRA SVRMLB FLC095-281900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 155 PM EDT THU JUL 28 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...WESTERN ORANGE COUNTY AT 150 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM ALONG THE ORANGE/LAKE COUNTY LINE NEAR LAKE APOPKA. THE STORM WILL REACH ZELLWOOD WITHIN THE NEXT 15 MINUTES. OTHER STRONG THUNDERSTORMS WERE DEVELOPING 5 MILES WEST OF DISNEY WORLD AND SHOULD CONTINUE TO INTENSIFY AS THEY MOVE TO BETWEEN OCOEE AND THE DISNEY AREA DURING THE NEXT HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:36 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 28, 9:36 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 933 AM EDT THU JUL 28 1994 TRW MOVG ONSHR W CST AND SHLD RCH INLND FA BY EARLY AFTN. MORN SNDGS MODIFIED INDC DECENT POS ENERGY AREA AND XPCT SOME STRONG GUSTS AGAIN AS RECORDED DAB AND MCO ON WED. NO MAJOR CHGS PLANNED FM PREV PKG. @1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @2...VOLUSIA BREVARD @3...INDIAN RIVER MARTIN ST LUCIE .MLB...SCEC. PG
In the hours before
Special weather statement, Jul 28, 11:32 AM EDT, 2 hours 23 minutes before
FLZ041-044>047-053-054-058-059-064-501-281200-
EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1130 AM EDT THU JUL 28 1994
...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...
...SEVERE WEATHER EXPECTED TODAY...
AN UNSEASONABLY STRONG UPPER LEVEL TROUGH EXTENDED FROM THE GREAT
LAKES TO THE CENTRAL GULF OF MEXICO THIS MORNING. MODERATELY STRONG
WINDS FROM THE MIDDLE ATMOSPHERE TO JUST ABOVE THE SURFACE...COMBINED
WITH A HIGH DEGREE OF INSTABILITY WILL RESULT IN THE LIKELIHOOD OF
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE BEST CHANCE FOR
SEVERE WEATHER WILL BE GENERALLY NORTH OF A LINE FROM AVON PARK TO
VERO BEACH.
RADAR INDICATED A LINE OF SCATTERED THUNDERSTORMS ALREADY DEVELOPING
LATE THIS MORNING FROM WEST OF JACKSONVILLE TO GAINESVILLE TO THE WEST
COAST NORTH OF TAMPA. THE LINE WILL MOVE SOUTHEAST DURING THE DAY AS
THUNDERSTORMS RACE ALONG THE LINE TOWARD THE NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY DURING THE
AFTERNOON AND INTO THE EARLY EVENING...AFFECTING VOLUSIA AND LAKE
COUNTIES BY EARLY AFTERNOON...THE ORLANDO/KISSIMMEE... TITUSVILLE AND
MELBOURNE AREAS BY MID AFTERNOON AND REACHING FROM NEAR LAKE
OKEECHOBEE TO VERO BEACH AND FT PIERCE BY AROUND 6 PM.
THE MOST INTENSE THUNDERSTORMS WILL LIKELY PRODUCE WIND GUSTS OVER 60
MPH. ALL THUNDERSTORMS WILL BE CAPABLE OF DEADLY CLOUD TO GROUND
LIGHTNING. PERSONS WITH OUTDOOR ACTIVITIES SHOULD PAY CLOSE ATTENTION
TO WEATHER CONDITIONS TODAY AND SEEK A SAFE SHELTER AS THUNDERSTORMS
APPROACH.
WEATHER SPOTTERS ARE REQUESTED TO ACTIVATE THIS AFTERNOON. ANYONE
EXPERIENCING WEATHER RELATED DAMAGE ARE URGED TO ChALL THE MELBOURNE
NATIONAL WEATHER SERVICE AT 1-800-683-4468.
SPRATTSpecial weather statement, Jul 28, 12:10 PM EDT, 1 hour 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-281715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1210 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS APPROACHING EAST CENTRAL FLORIDA... AT 1205 PM...NATIONAL WEATHER SERVICE RADAR INDICATED RAPIDLY DEVELOPING STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF PALATKA TO OCALA..AND FROM 10 MILES SOUTHWEST OF BROOKSVILLE TO NEAR CLEARWATER. A FEW SHOWERS WERE DEVELOPING FROM LAKE GEORGE TO LEESBURG. MOVEMENT WAS RAPIDLY TO THE NORTHEAST AT 30 MPH. STRONG THUNDERSTORMS ARE EXPECTED OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA EARLY THIS AFTERNOON AND WILL MOVE TOWARD THE EAST COAST DURING THE MID AND LATE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS..FREQUENT LIGHTNING..AND VERY HEAVY DOWNPOURS AS THEY PASS. PERSONS IN EAST CENTRAL FLORIDA.. AND BOATERS ON THE INTRACOASTAL AND COASTAL WATERS..SHOULD STAY ALERT OF THE WEATHER THROUGHOUT THE AFTERNOON AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR LOCAL TELEVISION OR RADIO STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 28, 12:12 PM EDT, 1 hour 43 minutes before
FLZ041-044>047-053-054-058-059-064-501-281715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1210 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS APPROACHING EAST CENTRAL FLORIDA... AT 1205 PM...NATIONAL WEATHER SERVICE RADAR INDICATED RAPIDLY DEVELOPING STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF PALATKA TO OCALA..AND FROM 10 MILES SOUTHWEST OF BROOKSVILLE TO NEAR CLEARWATER. A FEW SHOWERS WERE DEVELOPING FROM LAKE GEORGE TO LEESBURG. MOVEMENT WAS RAPIDLY TO THE NORTHEAST AT 30 MPH. STRONG THUNDERSTORMS ARE EXPECTED OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA EARLY THIS AFTERNOON AND WILL MOVE TOWARD THE EAST COAST DURING THE MID AND LATE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS..FREQUENT LIGHTNING..AND VERY HEAVY DOWNPOURS AS THEY PASS. PERSONS IN EAST CENTRAL FLORIDA.. AND BOATERS ON THE INTRACOASTAL AND COASTAL WATERS..SHOULD STAY ALERT OF THE WEATHER THROUGHOUT THE AFTERNOON AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR LOCAL TELEVISION OR RADIO STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 28, 1:12 PM EDT, 43 minutes before
FLZ041-044>047-053-054-058-059-064-501-281815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 112 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS MOVING INTO THE INTERIOR OF EAST CENTRAL FLORIDA... AT 110 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM LEESBURG TO GROVELAND AND CONTINUED TO JUST WEST OF LAKELAND. OTHER STRONG THUNDERSTORMS EXTENDED FROM NEAR THE COAST BETWEEN ST AUGUSTINE AND MATANZAS INLET SOUTHWEST TO LAKE GEORGE AND ASTOR PARK. MOVEMENT WAS RAPIDLY TO THE NORTHEAST AT 30 MPH. DURING THE NEXT HOUR..STRONG THUNDERSTORMS WILL REACH FROM THE COAST BETWEEN FLAGLER BEACH AND MATANZAS TO BETWEEN SANFORD AND LEESBURG..AND FROM METRO ORLANDO TO CLERMONT. THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS..FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN LAKE..VOLUSIA..SEMINOLE..ORANGE AND OSCEOLA COUNTIES SHOULD BE ALERT FOR THESE THUNDERSTORMS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. REMEMBER..LIGHTNING CAN STRIKE EVEN WHEN A THUNDERSTORM IS NOT DIRECTLY OVERHEAD. THUNDERSTORMS WILL MOVE TOWARD THE EAST COAST DURING THE AFTERNOON. PERSONS ALONG THE EAST COAST..AND MARINE INTERESTS..SHOULD ALSO REMAIN ALERT OF THE WEATHER DURING THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 28, 1:14 PM EDT, 41 minutes before
FLZ041-044>047-053-054-058-059-064-501-281815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 112 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS MOVING INTO THE INTERIOR OF EAST CENTRAL FLORIDA... AT 110 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM LEESBURG TO GROVELAND AND CONTINUED TO JUST WEST OF LAKELAND. OTHER STRONG THUNDERSTORMS EXTENDED FROM NEAR THE COAST BETWEEN ST AUGUSTINE AND MATANZAS INLET SOUTHWEST TO LAKE GEORGE AND ASTOR PARK. MOVEMENT WAS RAPIDLY TO THE NORTHEAST AT 30 MPH. DURING THE NEXT HOUR..STRONG THUNDERSTORMS WILL REACH FROM THE COAST BETWEEN FLAGLER BEACH AND MATANZAS TO BETWEEN SANFORD AND LEESBURG..AND FROM METRO ORLANDO TO CLERMONT. THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS..FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN LAKE..VOLUSIA..SEMINOLE..ORANGE AND OSCEOLA COUNTIES SHOULD BE ALERT FOR THESE THUNDERSTORMS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. REMEMBER..LIGHTNING CAN STRIKE EVEN WHEN A THUNDERSTORM IS NOT DIRECTLY OVERHEAD. THUNDERSTORMS WILL MOVE TOWARD THE EAST COAST DURING THE AFTERNOON. PERSONS ALONG THE EAST COAST..A8ND MARINE INTERESTS..SHOULD ALSO REMAIN ALERT OF THE WEATHER DURING THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 28, 1:49 PM EDT, 6 minutes before
FLZ038-040-281850- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 149 PM EDT THU JUL 28 1994 ...STRONG THUNDERSTORMS IN FLAGLER AND MARION COUNTIES... STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE SOUTHEAST PART OF MARION COUNTY NORTHEAST OF WIERSDALE AND OVER FLAGLER COUNTY FROM NEAR BUNNELL NORTH TO THE ST JOHNS COUNTY LINE. MOVEMENT WAS NORTHEAST ABOUT 30 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND HAIL MAY ACCOMPANY THE STRONGER STORMS. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:32 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 58 min |
| Jul 28, 1:57 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 33 min |
| Jul 28, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 62 min |
| Jul 28, 2:59 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 61 min |
| Jul 28, 3:01 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 59 min |
| Jul 28, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 66 min |
| Jul 28, 3:44 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 61 min |
| Jul 28, 3:56 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 49 min |
| Jul 28, 5:00 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.